MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Codes Gradient Increase (1270); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not explanted.
 
Event or Problem Description
A crown prt 19 mm valve was implanted on (b)(6) 2018.It was reported that during surgery one leaflet of the valve appeared rigid and was not closing properly.The physician forced the leaflet closed manually, but there was a gap between the leaflets.The physician did not explant the valve and closed the aorta.Post-procedure tee showed no regurgitation and the mean gradient was 15 mmhg (max 25 mmhg).However, at discharge, the patient's gradient was 35 mmhg.The patient is being monitored, but there is a chance that the device will be explanted and replaced.
 
Event or Problem Description
A crown prt 19 mm valve was implanted on (b)(6) 2018.It was reported that during surgery one leaflet of the valve appeared rigid and was not closing properly.The physician forced the leaflet closed manually, but there was a gap between the leaflets.The physician did not explant the valve and closed the aorta.Post-procedure tee showed no regurgitation and the mean gradient was 15 mmhg (max 25 mmhg).However, at discharge, the patient's gradient was 35 mmhg.The patient is being monitored, but there is a chance that the device will be explanted and replaced if there are future complications or the gradient does not come down.Imaging of the valve was not available for analysis.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna19, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.The function test video from the time of release was reviewed in real time and frame-by-frame.Based on video playback, the valve performed as expected and met applicable function test quality control criteria at the time of release.As imaging of the valve was not available for review and the device remains implanted, no further device investigation can be performed and the root cause of the event cannot be determined.However, based on the document review performed, no manufacturing deficiencies have been identified.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key8103982
Report Number3004478276-2018-00347
Device Sequence Number13886730
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)230531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberCNA19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR